MAUDE Adverse Event Report: ARGON MEDICAL DEVICES POINTER NITINOL GUIDEWIRE 0.018" (0.46MM) X 300CM SOFT TIP 40MM

ARGON MEDICAL DEVICES POINTER NITINOL GUIDEWIRE 0.018" (0.46MM) X 300CM SOFT TIP 40MM
Model Number 180418300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
A doctor reported that during manual configuration of the wire tip by the user, part of the wire wound as a coil became detached at the tip of the pointer wire and was drawn out in length.The pointer wire can therefore no longer be used for the procedure.Additional information received from the doctor stating the patient was not at risk at any point during the procedure, as the pointer wire did not come into direct contact with the patient.The patient had pad and the aim of the treatment was to probe and dilate the artery superficialis and popliteal artery poplitea with a balloon catheter (pta).When configuring the pointer wire for better and faster probing of the target vessel by the treating physician with his fingers, the micro wire wound as a coil came loose at the tip of the pointer wire and was stretched out lengthwise.The pointer wire was immediately removed from the sterile table and immediately carried out of the angiography for later return to argon medical devices.The procedure was successful with other products from the competition without any restrictions for the patient.
 
Additional Manufacturer Narrative
The sample was returned to argon for investigation.The investigation is currently in progress.A follow-up report will be submitted upon investigation completion.
 
Additional Manufacturer Narrative
A review of the manufacturing and inspection records for this lot was conducted, and no deviations or non-conformances were recorded relating to this issue.One used sample was returned to argon from the customer for review.A visual inspection was performed on the returned sample.The visual inspection determined that the core was separated from the coil and the coil was stretched out and damaged.The damage suggests that the guidewire has gotten stuck and was pulled using excessive force to retrieve it.It is currently not known if the cause of the issue is due to insufficient gluing/curing, or if it is a result of an event within the user's environment.Since a root cause cannot be determined at this time, no further action can be taken.However, argon will continue to monitor for recurrence.Additional information provided in h.3., h.6.And h.11.

Brand Name
POINTER NITINOL GUIDEWIRE 0.018" (0.46MM) X 300CM SOFT TIP 40MM
Common Device Name
POINTER NITINOL GUIDEWIRE
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek road
athens TX 75751
Manufacturer Contact
kelly mayer
1445 flat creek road
athens 75751
9036759321
MDR Report Key20260518
Report Number0001625425-2024-01110
Device Sequence Number12616198
Product Code DQX
UDI-Device Identifier00886333000753
UDI-Public(01)00886333000753(17)261018(10)11389271
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K031442
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number180418300
Device Lot Number11389271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown